Alert archive / Kansas / Heat Advisories in 2008
Heat Advisory 2, NWS Dodge City, KS
NWS Dodge City, KS issued this heat advisory at Aug 1, 2008, 2:35 PM CDT for 9 counties in Kansas. It took effect at Aug 2, 2008, 12:00 PM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2008, 2:35 PM CDT (19:35 UTC)
- In effect from
- Aug 2, 2008, 12:00 PM CDT
- Expired
- Aug 2, 2008, 2:16 PM CDT
- In force
- 2 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Kiowa County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 78 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -416 J/kg
- Mixed-layer LCL
- 2253 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Aug 1, 2:34 PM CDT, 1 minute earlier.
Area forecast discussion, Aug 1, 2:34 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 234 PM CDT FRI AUG 1 2008 .DISCUSSION... DAYS 1-2... POLAR JET AT H25 WAS MOVING ACROSS THE NORTHERN STATES WITH 110KT JET STREAK MOVING INTO NORTHERN WA. H5 ANALYSIS CLEARLY DEPICTS RIDGE DOMINATING A LARGE SECTION OF THE SOUTHERN AND CENTRAL CONUS. TROUGH WAS MOVING INTO THE PACIFIC NORTHWEST. HEIGHT FALLS AHEAD OF THE TROUGH WERE AROUND 60 METERS. H7 AND H85 TEMPERATURES WERE VERY WARM WITH H7 TEMPS IN THE TEENS ACROSS WESTERN KANSAS. H85 TEMPS WERE IN THE UPPER 20S AT 12Z THIS MORNING. HEAT ADVISORY AND FIRE WEATHER CONDITIONS THIS WEEKEND WILL BE THE MAIN FORECAST FOCUS DURING THIS PERIOD. SIZZLING SUMMER HEAT WILL SCORCH SOUTHWEST KANSAS THIS WEEKEND. RIDGE OF HIGH PRESSURE REMAINS FIRMLY ANCHORED ACROSS THE SOUTHWESTERN AND CENTRAL CONUS. AT THE SURFACE, LEE TROUGH ACROSS EASTERN COLORADO WILL INTENSIFY DURING THE AFTERNOON HOURS. WINDS WILL INCREASE BOTH SATURDAY AND SUNDAY AFTERNOONS IN RESPONSE TO THE LEE TROUGH. THIS WILL ALLOW MUCH OF WESTERN KANSAS TO ACHIEVE WIND CRITERIA FOR RED FLAG WARNING DURING THE DAY. TEMPERATURES ARE EXPECTED TO REACH THE TRIPLE DIGITS THROUGH SUNDAY AS WELL. QUESTION THEN BECOMES WHETHER OR NOT RELATIVE HUMIDITY VALUES WILL FALL TO 15 PERCENT OR BELOW. DEWPOINTS WILL BE VERY QUESTIONABLE, ESPECIALLY FROM GARDEN CITY EAST. FURTHER WEST, DEWPOINTS ARE FORECAST TO FALL INTO THE 40S AND 50S BY EARLY AFTERNOON SATURDAY AND POSSIBLY SUNDAY AS WELL. FUEL STATUS SUGGESTED VERY DRY CONDITIONS IN THIS LOCATION. GIVEN EXPECTED FIRE WEATHER CONDITIONS FOR SATURDAY ACROSS THE WEST, WILL ISSUE A RED FLAG WARNING. WILL HOLD OFF FOR SUNDAY CONSIDERING QUESTION WITH DEWPOINT TEMPERATURES. GIVEN EXPECTED TRIPLE DIGITS OVER THE WEEKEND AND DEWPOINTS IN THE 60S ACROSS MUCH OF THE EASTERN FA, HEAT INDICES WILL CLIMB TO OR ABOVE 105F. PLAN ON ISSUING A HEAT ADVISORY FOR SATURDAY AFTERNOON. DO ANTICIPATE HEAT ADVISORY CRITERIA TO BE MET OR EXCEEDED SUNDAY AND POSSIBLY MONDAY AS WELL. WILL ISSUE FOR SATURDAY BUT MENTION CONDITIONS WILL BE POSSIBLE SUNDAY AND MONDAY. ONLY CONCERN IS JUST HOW FAR WEST TO BRING THE ADVISORY. AT THE PRESENT TIME, HAVE KEPT IT IN THE FAR TWO EASTERN TIERS OF COUNTIES. SHOULD SEE CONDITIONS VERY CLOSE TO ADVISORY CRITERIA AS FAR WEST AS TREGO COUNTY SOUTH TO CLARK COUNTY. WILL HAVE TO KEEP AN EYE ON DEWPOINTS IN THIS VICINITY. EITHER WAY, IT WILL BE VERY HOT THROUGH THE WEEKEND. DAYS 3-7... THERE IS CERTAINLY STRONG AGREEMENT NOW ON FRONTAL PASSAGE THROUGH WESTERN KANSAS BETWEEN TUESDAY LATE AFTERNOON AND EARLY WEDNESDAY MORNING...AS A DUAL-STREAM UPPER JET MOVES ACROSS THE NORTHERN GREAT PLAINS. WITH THE FRONT WILL COME INCREASED PRECIPITATION CHANCES AND THE QUESTION THEN BECOMES WHICH PERIOD IN THE FORECAST WILL HAVE THE GREATEST CHANCE FOR PRECIPITATION. ONCE THE FRONT MOVES THROUGH...THE FRONT WILL WEAKEN TO A DEGREE AND IT WILL NO LONGER PUSH SOUTH. POLEWARD OF THE BOUNDARY...MOIST UPSLOPE WINDS WILL BE LIKELY WHICH SHOULD KEEP DAYTIME TEMPERATURES COOL WITH MORE IN THE WAY OF CLOUD COVER THROUGH A GREATER DEPTH OF THE TROPOSPHERE. WILL START 20 POPS ACROSS PRETTY MUCH ALL THE DDC CWA TUESDAY NIGHT...KEEPING SLIGHT CHANCE THUNDERSTORM POPS IN THROUGH WEDNESDAY/WEDNESDAY NIGHT AND ALSO THURSDAY. THIS MATCHES THE THINKING FROM NEIGHBORING OFFICES AS WELL. FURTHER TWEAKING OF THE POP/WX GRIDS WILL BE NECESSARY AS THE FRONTS INTEGRITY FOR MID TO LATE NEXT WEEK BECOME MORE CLEAR. SO, TUESDAY APPEARS TO BE THE LAST DAY OF THE 100-DEGREE HEAT FOR A LITTLE WHILE. && .AVIATION... VFR AVIATION CONDITIONS WILL PREVAIL THROUGH 18Z SATURDAY. A LEE TROUGH WILL BE POSITIONED NORTH OF SOUTHWEST KANSAS WHICH WILL ALLOW WINDS TO REMAIN OUT OF THE SOUTH TO SOUTHWEST, AVERAGING 10 TO 15 KNOTS. WINDS MAY BECOME GUSTY BY SATURDAY AFTERNOON WITH GUSTS IN THE 20 TO 27 KNOT RANGE. && .PRELIMINARY POINT TEMPS/POPS... DDC 72 104 72 103 / 0 0 0 0 GCK 70 104 70 103 / 0 0 0 0 EHA 70 104 70 101 / 0 0 0 0 LBL 70 104 71 102 / 0 0 0 0 HYS 72 104 72 104 / 0 0 0 0 P28 73 104 74 105 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ031-046-065-066- 079>081-089-090. HEAT ADVISORY FROM 12 PM TO 8 PM CDT SATURDAY FOR KSZ031-046-065- 066-079>081-089-090. RED FLAG WARNING UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR KSZ061-062-074-075-084-085. RED FLAG WARNING FROM 1 PM CDT /12 PM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY FOR KSZ043-044-061>063-074>076-084>086. && FN30/25/25
Hazardous weather outlook, Aug 1, 4:46 AM CDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 446 AM CDT FRI AUG 1 2008 KSZ030-043>045-061>064-074>078-084>088-021000- TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON- GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- 446 AM CDT FRI AUG 1 2008 /346 AM MDT FRI AUG 1 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A COMBINATION OF VERY HOT TEMPERATURES AND DRY RELATIVE HUMIDITIES...ALONG WITH INCREASING SOUTHERLY WINDS WILL BRING VERY HIGH TO EXTREME FIRE DANGER ACROSS THE REGION THIS AFTERNOON. RELATIVE HUMIDITY VALUES WILL BE BELOW 25 PERCENT ACROSS MUCH OF WESTERN KANSAS BY LATE AFTERNOON...WITH LOCATIONS NEAR THE COLORADO BORDER DROPPING BELOW 15 PERCENT. OUTDOOR BURNING IS DISCOURAGED...AND A RED FLAG WARNING IS IN EFFECT FOR LOCATIONS WEST OF A HUGOTON TO LAKIN LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HOT AND DRY CONDITIONS WILL CONTINUE INTO THE WEEKEND AND THE EARLY PART OF NEXT WEEK. EXACT RELATIVE HUMDITIY VALUES ARE UNCERTAIN AT THIS POINT...BUT FIRE DANGER IS EXPECTED TO REMAIN HIGH. OUTDOOR BURNING IS NOT RECOMMENDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVIATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ031-046-065-066-079>081-089-090-021000- ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- 446 AM CDT FRI AUG 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS AND SOUTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL CLIMB INTO 100S BY THIS AFTERNOON. MEANWHILE...DEWPOINTS IN THE 60S WILL BRING HEAT INDEX VALUES ABOVE 105 DEGREES. A HEAT ADVISORY IS IN EFFECT...AND PEOPLE SHOULD USE CAUTION WHEN WORKING OUTDOORS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HOT CONDITIONS WILL CONTINUE INTO THE WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVIATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 26
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:54 AM CDT | Red Flag Warning | DDC | Grant, Hamilton, Kearny, Morton, Stanton, Stevens | 16 hr |
| Aug 1, 2:38 PM CDT | Red Flag Warning | DDC | Clark, Comanche, Edwards, Finney, Ford, Grant and 16 more | 59 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.